Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 9, 2017, 4:09 PM EDT for Lafayette County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2017, 4:09 PM EDT (20:09 UTC)
- Expired
- Aug 9, 2017, 4:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
County Lafayette County, FL
The radar
The Moody AFB radar (KVAX), 124 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
476
WWUS82 KTAE 092009
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
409 PM EDT WED AUG 9 2017
FLZ029-034-092045-
Inland Dixie FL-Lafayette FL-
409 PM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAFAYETTE AND NORTHERN
DIXIE COUNTIES UNTIL 445 PM EDT...
At 409 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 9 miles north of Cross City. This storm was
nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cooks Hammock, Hines, Jonesboro, Hatch Bend, Fletcher, Guaranto
Springs, Fletcher Springs and Clara.
LAT...LON 2983 8289 2981 8293 2980 8292 2976 8295
2975 8294 2973 8295 2972 8294 2972 8296
2970 8294 2970 8296 2965 8296 2971 8334
2974 8335 2978 8332 2982 8332 2982 8334
2994 8330 2988 8287
TIME...MOT...LOC 2009Z 222DEG 3KT 2978 8312
$$
42-DVDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:30 PM EDT, 39 minutes earlier.
Area forecast discussion, Aug 9, 3:30 PM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
330 PM EDT Wed Aug 9 2017
.NEAR TERM [Through Tonight]...
This morning's cloud cover has eroded enough for scattered showers
and thunderstorms to develop across the area this afternoon. A
tropical airmass is in place with PWAT values near 2 inches, and a
weak front bisects the area. Several CAMs show scattered convection
lingering into the first half of the overnight hours, so PoPs were
maintained at 50% across the northeast half of the area through 06z.
Locally heavy downpours and lightning are the main threats with the
tropical airmass in place. Overnight lows are generally expected to
be in the low to mid 70s.
.SHORT TERM [Thursday Through Friday Night]...
The upper level trough in place over the eastern CONUS will
deamplify and be replaced with ridging aloft. As it does, the front
stretched across the area will regress northward and drift off to
the east. Our forecast area will remain situated in a warm, moist
environment with low level flow from the south. Thus chances for
showers and thunderstorms will stay in the 40-60% range through the
rest of the work week. Max temperatures will be in the upper 80s to
low 90s and min temperatures will be in the low to mid 70s.
.LONG TERM [Saturday Through Wednesday]...
Deep layer ridging will build in aloft of the northern Gulf over the
weekend. Low level flow from the southwest will mean the afternoon
seabreeze fronts will be our main forcing. PoPs will be near normal
for late summer at 40-50%. Highs will still be in the upper 80s to
low 90s and lows stay mostly in the mid 70s.
&&
.AVIATION [Through 18Z Thursday]...
Scattered showers and thunderstorms are expected across the area
through the evening hours. Brief visibility reductions are
possible in heavier showers and storms. Outside of convection, VFR
conditions are expected to prevail.
&&
.MARINE...
Outside of scattered showers and thunderstorms, light winds and
low seas will prevail through the period.
&&
.FIRE WEATHER...
Transport winds will be very light the next few days resulting in
low afternoon dispersion values. Otherwise, there are no other fire
weather concerns.
&&
.HYDROLOGY...
Widespread flooding is not expected for the next several days.
Scattered showers and thunderstorms each afternoon however may
produce localized nuisance flooding,k such as ponding of water on
roadways.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 74 91 73 91 73 / 50 40 30 40 20
Panama City 77 87 77 87 77 / 10 30 10 20 20
Dothan 74 90 73 90 74 / 40 50 30 40 20
Albany 74 90 75 90 74 / 50 50 40 40 20
Valdosta 73 90 73 90 73 / 50 40 40 40 30
Cross City 73 91 74 91 73 / 40 30 30 40 20
Apalachicola 75 89 76 89 75 / 10 20 10 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 10 PM EDT /9 PM CDT/ this evening
for Coastal Bay-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...DVD
SHORT TERM...Moore
LONG TERM...Moore
AVIATION...DVD
MARINE...Moore
FIRE WEATHER...Barry
HYDROLOGY...MooreIn the hours before
Special weather statement, Aug 9, 3:38 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
238 PM CDT WED AUG 9 2017
FLZ010-012-092000-
Inland Bay FL-Washington FL-
238 PM CDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAY AND SOUTHEASTERN
WASHINGTON COUNTIES UNTIL 300 PM CDT...
At 238 PM CDT, National Weather Service doppler radar indicated a a
strong thunderstorm 17 miles northeast of Lynn Haven, moving north at
10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Nixon, Gainer Spring, Betts, Bennett, Youngstown, Fountain, Porter
Lake, Singer Road and Saunders.
LAT...LON 3056 8566 3061 8544 3057 8543 3057 8538
3033 8539 3031 8546 3037 8554
TIME...MOT...LOC 1938Z 163DEG 9KT 3044 8546
42-DVDSpecial weather statement, Aug 9, 3:59 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
359 PM EDT WED AUG 9 2017
GAZ145-146-092030-
Colquitt GA-Mitchell GA-
359 PM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL AND
NORTHWESTERN COLQUITT COUNTIES UNTIL 430 PM EDT...
At 359 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm near Doerun, or 12 miles east of Camilla, moving
southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Moultrie, Norman Park, Doerun, Riverside, Schley, Funston, Sale City,
Ticknor, Minnesota, Center Hill, Cotton, Laney, Sigsbee, Poplar Arbor
Church, Hartsfield, New Elm, Bay and Hinsonton.
LAT...LON 3127 8367 3106 8399 3125 8418 3133 8402
3133 8376 3132 8376 3132 8372 3133 8372
3133 8371
TIME...MOT...LOC 1959Z 320DEG 7KT 3128 8399
42-DVDSpecial weather statement, Aug 9, 4:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
409 PM EDT WED AUG 9 2017
FLZ029-034-092045-
Inland Dixie FL-Lafayette FL-
409 PM EDT WED AUG 9 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAFAYETTE AND NORTHERN
DIXIE COUNTIES UNTIL 445 PM EDT...
At 409 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 9 miles north of Cross City. This storm was
nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cooks Hammock, Hines, Jonesboro, Hatch Bend, Fletcher, Guaranto
Springs, Fletcher Springs and Clara.
LAT...LON 2983 8289 2981 8293 2980 8292 2976 8295
2975 8294 2973 8295 2972 8294 2972 8296
2970 8294 2970 8296 2965 8296 2971 8334
2974 8335 2978 8332 2982 8332 2982 8334
2994 8330 2988 8287
TIME...MOT...LOC 2009Z 222DEG 3KT 2978 8312
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 10:11 AM EDT | Rip Current Statement | TAE | Bay, Walton | 12 hr |
| Aug 9, 3:38 PM EDT | Special Weather Statement | TAE | Washington | 22 min |
| Aug 9, 3:59 PM EDT | Special Weather Statement | TAE | Colquitt | 31 min |
| Aug 9, 4:18 PM EDT | Areal Flood Advisory | TAE | Colquitt, Mitchell, Worth | 57 min |
| Aug 9, 4:32 PM EDT | Special Weather Statement | TAE | Worth | 28 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.